zbMATH — the first resource for mathematics

Quadratic functionals for second order matrix equations on time scales. (English) Zbl 0938.49001
This paper is devoted to the variational problem of the functional \[ [{\mathcal L}(y)]_{\min} = \int^{b}_{a}L(t,y^{\sigma}(t),y^{\Delta}(t))\Delta t \rightarrow \min \]
\[ y(a)= \alpha, \;y(b)=\beta \] where \(\alpha, \beta \in R^{n}\) and \(L : T \times R^{2n}\) is of \(C^{2}\) class. Examination of the above problem is based upon well-known results dealing with quadratic functional problems, i.e., Jacobi’s condition, discrete version of Jacobi’s condition and Jacobi’s condition on time scales. The paper may be useful in analysis of an optimal problem with square criterion of quality.
Reviewer: W.Hejmo (Kraków)

49J15 Existence theories for optimal control problems involving ordinary differential equations
49K15 Optimality conditions for problems involving ordinary differential equations
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
39A10 Additive difference equations
Full Text: DOI
[1] Agarwal, R.P., Difference equations and inequalities, (1992), Marcel Dekker New York · Zbl 0784.33008
[2] Ahlbrandt, C.D., Continued fraction representations of maximal and minimal solutions of a discrete matrix Riccati equation,, SIAM J. math. anal., 24, 6, 1597-1621, (1993) · Zbl 0790.15012
[3] C.D. Ahlbrandt, A.C. Peterson, Discrete Hamiltonian Systems: Difference Equations, Continued Fractions, and Riccati Equations, Kluwer Academic Publishers, Boston, 1996. · Zbl 0860.39001
[4] B. Aulbach, S. Hilger, Linear dynamic processes with inhomogeneous time scale, in: Nonlinear Dynamics and Quantum Dynamical Systems, Akademie, Verlag, Berlin, 1990. · Zbl 0719.34088
[5] M. Bohner, Positive definiteness of discrete quadratic functionals, in: C. Bandle (Ed.), Conf. Proc. 7th Int. Conf. on General Inequalities, Oberwolfach, 1995, ISNM, vol. 123, Birkhäuser, Basel, 1997, pp. 55-60. · Zbl 0880.39002
[6] Bohner, M., Linear Hamiltonian difference systems: disconjugacy and Jacobi-type conditions,, J. math. anal. appl., 199, 804-826, (1996) · Zbl 0855.39018
[7] Bohner, M., On disconjugacy for sturm – liouville difference equations,, J. difference equations, 2, 2, 227-237, (1996) · Zbl 0856.39019
[8] M. Bohner, O. Dos̆lý, W. Kratz, Inequalities and asymptotics for Riccati matrix difference operators, J. Math. Anal. Appl., in press.
[9] Chen, S.; Erbe, L., Oscillation results for second order scalar and matrix difference equations,, Comput. math. appl., 28, 55-69, (1994) · Zbl 0807.39003
[10] Erbe, L.; Hilger, S., Sturmian theory on measure chains,, Differential equations and dynamical systems, 1, 3, 223-246, (1993) · Zbl 0868.39007
[11] Gelfand, I.M.; Fomin, S.V., Calculus of variations, (1963), Prentice-Hall Englewood Cliffs, NJ · Zbl 0127.05402
[12] Hilger, S., Analysis on measure chains – a unified approach to continuous and discrete calculus,, Res. math., 18, 19-56, (1990) · Zbl 0722.39001
[13] Kaymakcalan, B.; Lakshmikantham, V.; Sivasundaram, S., Dynamic systems on measure chains, (1996), Kluwer Academic Publishers Boston · Zbl 0869.34039
[14] Kelley, W.G.; Peterson, A.C., Difference equations: an introduction with applications, (1991), Academic Press San Diego · Zbl 0733.39001
[15] Kratz, W., Quadratic functionals in variational analysis and control theory, (1995), Akademie Verlag Berlin · Zbl 0842.49001
[16] Peterson, A.; Ridenhour, J., Oscillation of second order linear matrix difference equations,, J. differential equations, 89, 69-88, (1991) · Zbl 0762.39005
[17] W.T. Reid, Sturmian Theory for ordinary Differential Equations, Springer, New York, 1980. · Zbl 0459.34001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.